Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 28, NWS Quad Cities, IA

July 4, 2007Scott County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 4, 2007, 3:08 AM CDT for Scott County, Iowa. It was in force for 6 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 3:08 AM CDT (08:08 UTC)
Expired
Jul 4, 2007, 9:15 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

County Scott County, IA

The radar

The Quad Cities radar (KDVN), 4 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:26 AM CDTFLASH FLOODBettendorf, IAWATER FLOODING STATE STREET EAST OF DUCK CREEK.
Jul 4, 4:26 AM CDTFLASH FLOODLe Claire, IASILVER CREEK OUT OF BANKS AND OVER HIGHWAY 67 NEAR CODY ROAD.
Jul 4, 4:26 AM CDTFLASH FLOODW Pleasant Valley, IASPENCER CREEK AT 249TH AND VALLEY DRIVE OUT OF BANKS AND OVER ROADWAY AND BRIDGE.
Jul 4, 4:40 AM CDTFLASH FLOODDavenport, IALOCUST AND SCOTT STREET INTERSECTION CLOSED AND UNPASSABLE DUE TO WATER.
Jul 4, 5:28 AM CDTFLASH FLOODDavenport, IADUCK CREEK OBSERVATION OF 12.03 FEET AT KIMBERLY ROAD GAGE...EXCEEDING FLOOD STAGE OF 12 FEET.
Jul 4, 6:07 AM CDTHEAVY RAIN 4.952 N Le Claire, IASINCE MIDNIGHT.
Jul 4, 6:26 AM CDTFLASH FLOODDavenport, IADUCK CREEK AT KIMBERLY ROAD GAGE READING 13.28 FEET. FLOOD STAGE IS 12 FEET.
Jul 4, 6:35 AM CDTHEAVY RAIN 4.53 N Davenport Municipal, IA
Jul 4, 7:00 AM CDTHEAVY RAIN 1.383 Ne Blue Grass, IADUCK CREEK ALERT SYSTEM. DELAYED REPORT.
Jul 4, 7:00 AM CDTHEAVY RAIN 1.93Walcott, IADUCK CREEK ALERT SYSTEM. DELAYED REPORT.
Jul 4, 7:00 AM CDTHEAVY RAIN 2.31Davenport, IADUCK CREEK ALERT SYSTEM. 110TH AVENUE. DELAYED REPORT.
Jul 4, 7:00 AM CDTHEAVY RAIN 3.25Le Claire, IADCP. DAM 14. DELAYED REPORT.
Jul 4, 7:00 AM CDTHEAVY RAIN 3.33Park View, IADELAYED REPORT.
Jul 4, 7:00 AM CDTHEAVY RAIN 3.35Davenport, IADUCK CREEK ALERT SYSTEM. FAIRMONT STREET. DELAYED REPORT.
Jul 4, 7:00 AM CDTHEAVY RAIN 3.7Davenport, IADUCK CREEK ALERT SYSTEM. WISCONSIN AVENUE. DELAYED REPORT.
Jul 4, 7:00 AM CDTHEAVY RAIN 4.25Bettendorf, IADELAYED REPORT.
Jul 4, 7:00 AM CDTHEAVY RAIN 4.33Davenport, IADUCK CREEK ALERT SYSTEM. BRADY STREET. DELAYED REPORT.
Jul 4, 7:00 AM CDTHEAVY RAIN 4.44 W Bettendorf, IADELAYED REPORT.
Jul 4, 9:00 AM CDTHEAVY RAIN 6.68Davenport, IARAINFALL MEASURED AT 12TH AND BRIDGE STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 040810
FFWDVN
IAC163-041415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTT COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITIES OF...DAVENPORT...BETTENDORF...

* UNTIL 915 AM CDT

* AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALCOTT...
  PRINCETON...LONG GROVE...LE CLAIRE...ELDRIDGE...DONAHUE...
  DAVENPORT AND BETTENDORF.

ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS LIKELY ON DUCK CREEK...MARTIN CREEK...SILVER
CREEK...LOST CREEK AND BUD CREEK.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4147 9075 4157 9037 4173 9033 4174 9087

$$

MCCLURE
2 follow-up statements
000 
WGUS73 KDVN 040918
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 AM CDT WED JUL 4 2007

IAC163-041415-
SCOTT IA-
417 AM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR SCOTT
COUNTY...

AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAVENPORT 
AND BETTENDORF.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS LIKELY ON DUCK CREEK...AND OTHER AREA STREAMS.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4147 9075 4157 9037 4173 9033 4174 9087

$$

ERVIN
000 
WGUS73 KDVN 041414
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
913 AM CDT WED JUL 4 2007

IAC163-041423-
SCOTT IA-
913 AM CDT WED JUL 4 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 AM CDT FOR SCOTT
COUNTY...

DUCK CREEK IS STILL OUT OF ITS BANKS ON KIMBERLY ROAD AT THE GOLF 
COURSE. HOWEVER...THE CREEK HAS CRESTED AND IS FALLING QUICKLY.

LAT...LON 4147 9075 4157 9037 4173 9033 4174 9087

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:00 PM CDT, 12 hours 8 minutes earlier.

Area forecast discussion, Jul 3, 3:00 PM CDT, 12 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT TUE JUL 3 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND WEDNESDAY
BRINGING YET ANOTHER ROUND OF RAIN TO THE AREA. AFTER A RELATIVELY
PLEASANT THURSDAY...VERY WARM AND HUMID CONDITIONS ARE EXPECTED FOR
THE WEEKEND.

&&

.SHORT TERM...TONIGHT AND WEDNESDAY...
NONLINEAR PROCESSES ARE THE DOMINATE DRIVING FACTOR DURING THE TIME
PERIOD. OUTFLOW FROM THE OVERNIGHT MCS IS MAINLY CONFINED TO THE
PLAINS. HOWEVER...SATELLITE SHOWS A RESPECTABLE SHORTWAVE MOVING
THROUGH IOWA INTO AN AXIS OF 70 TDS WHICH IS INITIATING CONVECTION.
VISIBLE SATELLITE ALSO SHOWS ANOTHER FEATURE MOVING QUICKLY
SOUTHEAST THROUGH MISSOURI/ILLINOIS. NOT ENTIRELY SURE...BUT THIS
MIGHT BE A GRAVITY WAVE EMANATING FROM THE OVERNIGHT MCS.

SHORT WAVE/VORT MAX TO FIRE SOME ISOLATED TO SCATTERED CONVECTION
THROUGH SUNSET BEFORE ANOTHER...AND PERHAPS MORE SIGNIFICANT SHORT
WAVE/VORT MAX ARRIVES LATER TONIGHT. THIS SECOND RIPPLE SHOULD FIRE
OFF ANOTHER MCS ALONG/AHEAD OF THE COLD FRONT. FRONT SHOULD BE
SQUARELY ACROSS THE CWFA COME 12Z WEDNESDAY AND SHOULD SLOWLY EXIT
AREA DURING THE DAY. TEMPERATURES TRICKY DEPENDING ON CLOUD COVER...
PRECIP...AND POTENTIAL COLD POOL. OVERNIGHT CONVECTION SHOULD DECAY
DURING THE MORNING WITH POSSIBLY ANOTHER ROUND FIRING WEDNESDAY
AFTERNOON.            ...08...

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT REMAIN ACTIVE WITH THE FRONT
SLOWLY SAGGING SOUTH OF THE FORECAST AREA WEDNESDAY NIGHT...AND THEN
A SECONDARY SHORTWAVE MOVING ACROSS MN AND WI THURSDAY.  WEDNESDAY
NIGHT WITH THE FRONT STILL IN THE VICINITY...A WEAK SHORTWAVE MOVES
ACROSS THE BOUNDARY AND GENERATES ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS DURING THE EVENING. DO NOT EXPECT THIS TO BE
SEVERE...BEING ON THE NORTH SIDE OF THE BOUNDARY...BUT WILL HAVE TO
WATCH.  THE BOUNDARY IS FINALLY SOUTH OF THE FORECAST AREA BY
THURSDAY MORNING.  A SHORTWAVE DROPPING SOUTHEAST THROUGH THE FLOW
ON THURSDAY AFTERNOON AND EVENING IS LIKELY TO PRODUCE A BAND OF
SHOWERS AND THUNDERSTORMS...BUT FOR NOW IT APPEARS THAT IT WILL STAY
NORTH OF THE FORECAST AREA...AND HAVE LEFT POPS OUT FOR NOW.  LATER
SHIFTS WILL HAVE TO REEVALUATE THE TRACK OF THIS WAVE...AS JUST A
SMALL SHIFT SOUTH WILL BRING IT TO OUR NORTHEASTERN MOST COUNTIES.
TEMPERATURES THROUGH THE PERIOD WILL REMAIN A LITTLE ABOVE NORMAL.

FRIDAY THROUGH AT LEAST THE EARLY PART OF SUNDAY ARE THE QUIET BUT
WARM PERIODS OF THE FORECAST...WITH A WEAK SURFACE RIDGE MOVING
ACROSS THE FORECAST AREA ON FRIDAY...AND SOUTHWEST FLOW DEVELOPING
OVER THE AREA FOR SATURDAY AND SUNDAY. A LARGE SCALE UPPER LEVEL
RIDGE BUILDS OVER THE PLAINS FRIDAY...THEN SLOWLY FLATTENS THROUGH
SATURDAY AND SUNDAY. LACK OF MOISTURE RETURN SHOULD KEEP THE
FORECAST DRY THROUGH EARLY SUNDAY.  THERE WILL BE A GRADUAL WARMING
TREND AFTER THE SOUTHWEST FLOW DEVELOPS...AND BY SATURDAY AND SUNDAY
TEMPERATURES WILL BE PUSHING THE LOW 90S AGAIN.

SUNDAY NIGHT THROUGH TUESDAY BECOMES ACTIVE AGAIN. THE FLATTENING
UPPER LEVEL RIDGE ALLOWS A SURFACE LOW TO DEVELOP OVER THE WESTERN
PLAINS IN THE MT/WY AREA...WITH A BOUNDARY DRAPED EAST OF IN INTO
MN.  THIS IS LINKED TO A FAIRLY STRONG SHORTWAVE MOVING ACROSS THE
TOP OF THE RIDGE IN CANADA...WITH A STRONGER SURFACE LOW UP THERE.
THIS BOUNDARY SLOWLY SAGS SOUTH TOWARDS THE FORECAST AREA...GETTING
CLOSE ENOUGH FORE SOME PRECIP CHANCES LATE SUNDAY...AND DRAPED
ACROSS THE AREA ON MONDAY FOR YET MORE PRECIP CHANCES. WHERE FRONT
GOES FROM HERE IS HIGHLY QUESTIONABLE AS MODELS DIVERGE...WITH SOME
CONTINUING TO MOVE THE FRONT SOUTH AND OTHERS LINGERING NEARBY.  ON
MODELS THAT MOVE IT SOUTH...THE NORTHWEST FLOW IS STRONGER AND THE
SURFACE RIDGE BUILDS IN MORE QUICKLY...WITH WEAKER FEATURES ON THE
OTHERS. HAVE PUT IN PRECIP CHANCES MONDAY NIGHT AND TUESDAY FOR
NOW...EXPECTING THAT THIS SYSTEM MAY SLOW DOWN SOME...AND HAVE GONE
TOWARDS THE MORE CLIMATOLOGICALLY NORMAL WEAKER FEATURES.
TEMPERATURES MODERATE FROM SUNDAYS WARMER TEMPS INTO MONDAY AND
TUESDAY.   ...LE...

&&

.AVIATION...
OUTFLOW FROM THE NOCTURNAL MCS HAS BEEN CONFINED TO THE PLAINS
STATES BUT A WEAK VORT MAX/SHORTWAVE IS MOVING THROUGH IOWA. THIS
FEATURE IS STARTING TO INITIATE CONVECTION THIS AFTERNOON IN THE
AXIS OF 70 DEW POINTS. OTHER THAN VCTS...AFFECTS ON TAF SITES
THROUGH 00Z SHOULD BE MINIMAL. A MORE SIGNIFICANT SHORT WAVE/VORT
MAX ARRIVES AROUND 03Z AND SHOULD FIRE OFF ANOTHER NOCTURNAL MCS
ALONG/AHEAD OF THE COLD FRONT. NONLINEAR PROCESSES ARE THE DRIVING
FORCE REGARDING THE FORMATION OF THE MORE SIGNIFICANT MCS. TSRA WILL
LIKELY AFFECT EACH TAF SITE SOMETIME AFTER 03Z. GIVEN HIGH TDS...
POTENTIAL THERE FOR MVFR VSBYS/CIGS AND POSSIBLY SOME IFR VSBYS.
...08...

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

08/LE
Hazardous weather outlook, Jul 3, 5:01 AM CDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT TUE JUL 3 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
501 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 80
THIS AFTERNOON. A LARGER CLUSTER OF SHOWERS AND THUNDERSTORMS SHOULD
AFFECT THE ENTIRE OUTLOOK AREA TONIGHT. THE STORM PREDICTION
CENTER IS FORECASTING A SLIGHT RISK OF SEVERE STORMS FOR LOCATIONS
NORTH OF A LINE FROM FREEPORT ILLINOIS...TO BELLE PLAINE IOWA THIS
AFTERNOON AND TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS OF 60 MPH AND LARGE HAIL. HOWEVER...IF A STRONG
ISOLATED STORM CAN DEVELOP IN NORTHEAST IOWA OR EXTREME NORTHWEST
ILLINOIS THIS AFTERNOON...THERE IS A SMALL POTENTIAL FOR
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE REGION WEDNESDAY
AFTERNOON. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT
RISK FOR SEVERE STORMS SOUTH OF A LINE FROM GALENA ILLINOIS...TO
BELLE PLAINE IOWA WEDNESDAY. THE MAIN THREAT FROM THESE STORMS IS
EXPECTED TO BE GUSTY WINDS AND LARGE HAIL...IN ADDITION TO
ISOLATED HEAVY RAINFALL. THESE STORMS SHOULD WEAKEN AND MOVE OUT
THE OUTLOOK AREA WEDNESDAY EVENING.

THE NEXT CHANCE FOR THUNDERSTORMS WILL ENTER THE REGION MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT NORTH OF
HIGHWAY 30.

ERVIN

In the hours before

Local storm report, Jul 4, 1:26 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     FLASH FLOOD      CLINTON                 41.84N 90.23W
07/04/2007                   CLINTON            IA   LAW ENFORCEMENT

            4 FEET OF STANDING WATER AT 1400 BLOCK OF SOUTH 15TH
            STREET IN SOUTHWEST CLINTON.

&&

ERVIN
Local storm report, Jul 4, 1:40 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     FLASH FLOOD      CLINTON                 41.84N 90.23W
07/04/2007                   CLINTON            IA   LAW ENFORCEMENT

            WATER RESCUE FROM VEHICLE AT 1200 BLOCK OF SOUTH 2ND
            STREET IN CLINTON.

&&

ERVIN
Special weather statement, Jul 4, 2:41 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 AM CDT WED JUL 4 2007

IAZ053-065-066-068-ILZ009-015>018-040900-
BUREAU IL-CEDAR IA-CLINTON IA-HENRY IL-JONES IA-PUTNAM IL-
ROCK ISLAND IL-SCOTT IA-WHITESIDE IL-
241 AM CDT WED JUL 4 2007

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...

STRONG THUNDERSTORMS WILL PERSIST THROUGH 4 AM. THE STORMS WILL BRING
TORRENTIAL RAIN WITH RAINFALL RATES AVERAGING 1 TO 2 INCHES IN LESS
THAN ONE HOUR. EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. THE STORMS WILL ALSO BRING
FREQUENT AND VIVID LIGHTNING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
Local storm report, Jul 4, 3:02 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     FLASH FLOOD      CHARLOTTE               41.96N 90.47W
07/04/2007                   CLINTON            IA   LAW ENFORCEMENT

            DEEP CREEK IN CHARLOTTE OUT OF BANKS. FIRE DEPT
            SANDBAGGING RESIDENCES.

&&

ERVIN
Local storm report, Jul 4, 3:04 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLASH FLOOD      MAQUOKETA               42.07N 90.67W
07/04/2007                   JACKSON            IA   LAW ENFORCEMENT

            HIGHWAY 64 CLOSED WITH 3 FT WATER OVER ROAD ON EAST SIDE
            OF MAQUOKETA. WATER OVER TOP OF SQUAD CAR HOODS WITH
            MAJOR FLOODING IN MAQUOKETA.

&&

ERVIN
Local storm report, Jul 4, 3:06 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HEAVY RAIN       MAQUOKETA               42.07N 90.67W
07/04/2007  M4.80 INCH       JACKSON            IA   LAW ENFORCEMENT

            RAINFALL CONTINUES AT TIME OF REPORT...BUT HAS ENDED NOW.

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:46 PM CDTSevere Thunderstorm WarningDVNBenton27 min
Jul 4, 12:37 AM CDTFlash Flood WarningDVNJackson6 hr
Jul 4, 12:55 AM CDTFlash Flood WarningDVNClinton6 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.